MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C75-O20V
Medical Device Problem Codes Material Puncture/Hole (1504); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 05/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela suprarenal proximal extension.Approximately three (3) years post initial procedure, the patient presented at routine follow-up with a type 1a endoleak.Currently, plans for re-intervention are under consideration.The patient was reportedly in good condition.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela suprarenal proximal extension.Approximately three (3) years post initial procedure, the patient presented at routine follow-up with a type 1a endoleak.Currently, plans for re-intervention are under consideration.The patient was reportedly in good condition.Additional information: a clinical assessment was conducted and has revealed indications of aneurysm expansion measuring 6.1mm, the presence of a type ii endoleak originating from the lumbar artery, as well as the identification of a type iiib endoleak stemming from the distal main body.These findings were identified during the review of the computerized tomography (ct) scans conducted at the 3-month and 3-year post-implant on july 12, 2023, and were not included in the initial event report.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the afx2, type ia endoleak is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest that there was also an aneurysm enlargement of 6.1mm, type ii endoleak of the lumbar artery, and type iiib endoleak of the distal main body that also occurred.The aneurysm enlargement, type ii endoleak, and type iiib endoleak were discovered on july 12, 2023, during the review of the 3-month and 3-year post-implant computerized tomography (ct) scan.The type ia endoleak complaint is most likely anatomy-related.The proximal extension was placed to salvage the left accessory renal artery.This likely contributed to the type ia endoleak.The main body and proximal extension were both 28mm in diameter.When selecting a 22, 25, or 28 mm proximal extension, a diameter one size larger than the main body of the bifurcated stent graft is recommended which can be considered cautionary product use.It is unclear if this contributed to the reported event.Procedure-related harms of this complaint could not be determined with the medical records available for review.The final patient status was reported as in good condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.B5: describe event or problem - updated g3: awareness date ¿ updated h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17015061
Report Number2031527-2023-00165
Device Sequence Number7500815
Product Code MIH
UDI-Device Identifier00818009013583
UDI-Public(01)00818009013583(17)220821
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/21/2022
Device Model NumberA28-28/C75-O20V
Device Lot Number2280832-010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT 2074358002
Outcome Attributed to Adverse Event Other;
Patient SexMale